venaflaxine

View previous topic View next topic Go down

venaflaxine

Post by mad mike on Fri Jan 16, 2015 7:11 am

I ve been taking venaflaxine for about 3 or more years now and as with all the other antidepressants ive been prescribed over the years the effect is wearing off ive been on 450 mg for some time now so cant have an increase apparently im already above the usual dose so the plan was to go down to 300mg and start taking 150mg bupropion so i dont feel so tired all the time read the leaflet that came with them and it says dont take with antidepressants and i dont smoke so im not sure how they would work but ive decided to be an awkward bugger and due to working all the time never picked up my usual repeat so 5 days later and the horific withdrawals I was promised have yet to eventuate and nothing worse than a slightly tingley feeling from time to time and being a little bit more emotinal than ususal wich i suppose is slightley better than not appearing to give a shit either way most of the time as far as myself goes im still taking a couple of quatiapine at night so i can sleep fairly well without waking up every other hour strangly the only thing ive been perscribed that actuly works as promised

so are the withdrawals yet to come or is it as i suspected bloody things wernt doing bugger all

I suppose some background wouldnt hurt Ive been dairy farming for most of my life I usually work a minimum of 14 hours a day usually nearer 16 with a day off a week (supposedly) at the moment and its usually hard physical work as well i used to be a sharemilker and worked longer hours for less money
as you can imagine i have no social life as such not that really bothers me but it does make it hard to spend time with my kids and wife outside of work i have always tried to help anyone who needs it if i can without expecting anything in return and find it difficult asking for help if you want to know more just ask

mad mike

Number of posts : 4
Location : south westland
Registration date : 2013-10-16

Back to top Go down

Re: venaflaxine

Post by Apricot on Sat Jan 17, 2015 4:24 am

hi Mike, sorry I really cant help. I myslef have just been put onto venaflaxine EFEXOR_XR within the last 6 weeks. Ive also been increased dosage, but so far still a mess.
I always used to feel on my other pill that I may as well be drinking water, and, im still feeling the same too..... I really have no idea about withdrawls, I hope you dont get them, as they are not pleasant, had them many years ago after comeing off something as ateen.

Probably best to revisit your doc, or pic up script and talk with chemist as ssoon as you can, or it may end up harder going that in past as it seems to go that way for me, any time I get to the space where its hard to get to doctor andI miss many doses, as in a few months of pills, my depressions dip to far bleaker places than ever before.

Take care Mike. best wishes.
avatar
Apricot

Number of posts : 215
Location : South Island
Registration date : 2009-12-03

Back to top Go down

Re: venaflaxine

Post by Apricot on Sat Jan 17, 2015 4:25 am

http://www.medscape.com/viewarticle/506427
avatar
Apricot

Number of posts : 215
Location : South Island
Registration date : 2009-12-03

Back to top Go down

Re: venaflaxine

Post by Junkball 28 on Sat Jan 17, 2015 5:18 am

Hi Mike

A lot of the literature suggests Venlafaxine withdrawal kicks in quite quickly as quick as a day, due to the half life being pretty low (quick) for Venlafaxine. It's a slight worry that you were allowed to take 450mg per day, when the maximim therapeutic dose is 375mg. Just because you had no withdrawal problems thus far doesn't mean Venlafaxine had no therapeutic effects, one doesn't always correlate to the other.

I would still monitor yourself and go back to your GP to discuss this. These are my own thoughts, I'm no expert on this, but I am currently studying Pharmacy at Auckland University and know where to look for info. The New Zealand formulary http://nzf.org.nz is always a good place to start.
avatar
Junkball 28

Number of posts : 11
Age : 46
Location : Whangarei
Registration date : 2014-12-26

Back to top Go down

Re: venaflaxine

Post by mad mike on Sat Jan 17, 2015 9:13 pm

most of the odd feelings have gone today still really tired but a day off will hopefully sort that out strange though when i started taking them i was promised horrendus withdrawls similar to what heroin addicts experience im being looked after by west coast mental health service so i usually see a mental health nurse every week or two and a head doc from christchurch evey few months i expect the nurse wll pay me a visit sometime this week to see if the new combination is working. im wondering if the stop smoking pills were more to wean me off the venaflaxine?

I have never been addicted to anyting before when i was in my teens i smoked for several years then decided i couldent afford it and dident want to any more so i stopped cold turkry with no trouble and havent smoked since I do get through a resonable amount of beer on a fairly regular basis but can stop for as long as i choose or have been asked to without feeling any cravings or diffrence in mood thhat could be attributted it perhaps im one of thse people who dont get addicted to things

mad mike

Number of posts : 4
Location : south westland
Registration date : 2013-10-16

Back to top Go down

Re: venaflaxine

Post by mad mike on Mon Feb 09, 2015 5:18 am

Just a quick update still no taking anything other than 1 quatiapine at night my mood has been about the same but have been feeling a bit more creative/motavated lately but do seem quite quick to tears if i read or watch something that i find sad or upsetting but it doesent seem to last too long thanks for the refrence websites they are a really usefull resourse

mad mike

Number of posts : 4
Location : south westland
Registration date : 2013-10-16

Back to top Go down

Re: venaflaxine

Post by Sponsored content


Sponsored content


Back to top Go down

View previous topic View next topic Back to top


 
Permissions in this forum:
You cannot reply to topics in this forum